Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 35, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Sep 17, 2012, 2:52 PM EDT. It took effect at Sep 17, 2012, 10:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2012, 2:52 PM EDT (18:52 UTC)
- In effect from
- Sep 17, 2012, 10:00 PM EDT
- Expired
- Sep 18, 2012, 4:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted, in the capitals the NWS used until 2016.
379 WHUS72 KJAX 171852 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 252 PM EDT MON SEP 17 2012 AMZ470-472-474-181000- /O.NEW.KJAX.SC.Y.0035.120918T0200Z-120918T2000Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 252 PM EDT MON SEP 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT TUESDAY. * WINDS...SOUTHEAST WINDS INCREASING TO 20 KNOTS BY MIDNIGHT... BECOMING SOUTH ON TUESDAY * WAVES/SEAS...SEAS INCREASING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
709 WHUS72 KJAX 180112 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 912 PM EDT MON SEP 17 2012 AMZ470-472-474-181000- /O.CON.KJAX.SC.Y.0035.120918T0200Z-120918T2000Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 912 PM EDT MON SEP 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... * WINDS...SOUTH AROUND 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
190 WHUS72 KJAX 180641 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 241 AM EDT TUE SEP 18 2012 AMZ470-472-474-182000- /O.CON.KJAX.SC.Y.0035.000000T0000Z-120918T2000Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 241 AM EDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...SOUTH AROUND 20 KNOTS. * WAVES/SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ENYEDI
446 WHUS72 KJAX 181937 MWWJAX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 337 PM EDT TUE SEP 18 2012 AMZ470-472-474-182045- /O.EXP.KJAX.SC.Y.0035.000000T0000Z-120918T2000Z/ ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- 337 PM EDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... WINDS HAVE DECREASED TO 15 TO 20 KNOTS...THUS THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 2:24 PM EDT, 28 minutes earlier.
Area forecast discussion, Sep 17, 2:24 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
224 PM EDT MON SEP 17 2012
...INCREASING RAIN CHANCES AND STRONG THUNDERSTORMS POSSIBLE
TUESDAY...
.SHORT TERM...
SURFACE HIGH PRESSURE IS EAST OF MID-ATLANTIC COAST AND A LOW IS
LOCATED NEAR THE LA COAST. A MID LEVEL SHORTWAVE TROUGH IS
CURRENTLY OVER ERN TX. DEEP SE TO SOUTH FLOW BETWEEN THESE
FEATURES IS PUMPING TROPICAL MOISTURE NWD OVER THE REGION.
WIDESPREAD STORMS ARE OCCURRING OVER THE CENTRAL GULF COAST
REGION. SCATTERED SHOWERS ARE POPPING OVER THE LOCAL FORECAST AREA
AS TEMPERATURES WARM INTO THE MID 80S. THROUGH TUESDAY THE
SHORTWAVE PHASES WITH A NORTHERN STREAM TROUGH PRODUCING A SHARP
AMPLIFICATION FROM ONTARIO INTO THE NE GULF OF MEXICO. THIS TROUGH
WILL DRIVE A COLD FRONT EASTWARD AND THE SURFACE LOW WILL MERGE
WITH THE FRONT. INCREASING MOISTURE... DEEP SOUTHERLY WINDS AND
LIFT AHEAD OF THIS SYSTEM WILL TRIGGER NUMEROUS TO WIDESPREAD
SHOWERS WITH EMBEDDED THUNDERSTORMS. THERE IS A POSSIBILITY OF
STRONG/SEVERE STORMS ESPECIALLY OVER SE GA.
COLD FRONT SLOWS TUE NIGHT/WED AS IT DRIFTS SOUTHEASTWARD INTO
THE LOCAL AREA. THE UPPER LONGWAVE TROUGH WILL BECOME ANCHORED
OVER THE ERN U.S. WITH THE AXIS TO OUR WEST...AND THE FRONT
STALLS OVER NE FL AND THE SOUTHEAST ATLANTIC COAST. THIS WILL KEEP
ALIVE A CHANCE FOR SCTD SHOWERS AND ISOLD STORMS EACH DAY. DRIER
AIR WILL CREEP INTO SE GA AND RAIN CHANCES WILL BE LESS THAN 20%.
MAX TEMPERATURES WILL BE IN THE LOWER/MID 80S. LOWS WILL DIP INTO
THE 60S INLAND ON TUESDAY NIGHT AS THE FRONT SETTLES IN.
.LONG TERM...
A MOIST SOUTHWEST FLOW ALOFT WILL LINGER OVER THE REGION THROUGH
THE PERIOD AS THE STALLED SURFACE FRONT WASHES OUT. SEASONAL
TEMPERATURES ARE EXPECTED WITH HIGHS IN THE 80S AND SHOULD BE
ENOUGH HEATING AND MOISTURE TO TRIGGER ISOLATED TO SCATTERED PM
SHOWERS/STORMS EACH DAY WITH BULK OF ACTIVITY OVER NE FL AND LOWER
CHANCES FOR SE GA. LATEST GFS SHOWS UPPER TROUGH SWINGS THROUGH
EARLY NEXT WEEK DRYING OUT NE FL SUNDAY NIGHT. WILL WAIT FOR MORE
CONSISTENCY BEFORE DROPPING POPS SUN/MON.
&&
.AVIATION...HAVE TEMPO SHRA AND VCTS WITH MVFR CONDITIONS IN TAFS AS
SHOWERS WILL BE LIKELY THIS AFTERNOON WITH ISOLATED THUNDERSTORMS.
ACTIVITY WILL DECREASE THIS EVENING WITH LOSS OF HEATING SO WILL GO
WITH VCSH OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE TUESDAY
MORNING AHEAD OF UPPER TROUGH AND HAVE PREVAILING TSRA AFTER 12Z
TUESDAY.
&&
.MARINE...SOUTHEAST WINDS WILL INCREASE TO AROUND 20 KNOTS LATER
THIS EVENING SO HAVE ISSUED SCA FOR OFFSHORE ZONES FOR TONIGHT AND
MOST OF TUESDAY. WINDS WILL GRADUALLY DECREASE LATE TUESDAY AS
DYNAMICS SHIFT NE AWAY FROM THE AREA.
RIP CURRENTS: HIGH RISK TODAY BECOMING MODERATE ON TUESDAY AS WINDS
BECOME OFFSHORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 86 68 85 / 50 80 60 20
SSI 75 85 73 82 / 60 90 60 40
JAX 73 87 72 85 / 50 80 60 30
SGJ 75 87 74 84 / 40 70 60 40
GNV 71 86 71 85 / 50 80 70 40
OCF 72 86 72 86 / 50 80 70 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 11 PM EDT THIS EVENING FOR DUVAL-
FLAGLER-NASSAU-ST JOHNS.
GA...HIGH RIP CURRENT RISK UNTIL 11 PM EDT THIS EVENING FOR COASTAL
CAMDEN-COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 PM EDT
TUESDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO
60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60
NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
&&
TRABERT/ZIBURA/MCALLISTERHazardous weather outlook, Sep 17, 4:07 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 407 AM EDT MON SEP 17 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-181000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 407 AM EDT MON SEP 17 2012 ...HIGH RISK OF RIP CURRENTS... ...SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... EASTERLY SWELLS EMANATING FROM DISTANT TROPICAL STORM NADINE WILL IMPACT THE LOCAL BEACHES WITH A HIGH RISK OF RIP CURRENTS TODAY. PLEASE REFER TO THE COASTAL HAZARD MESSAGE FOR MORE DETAILS. NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON ACROSS THE FORECAST AREA. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE IN THE STRONGER ACTIVITY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A COLD FRONT PUSHING INTO THE REGION WILL TRIGGER WIDESPREAD SHOWERS ALONG WITH STRONG TO ISOLATED SEVERE THUNDERSTORMS ON TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH STORM TOTAL AMOUNTS OF 1 TO 2 INCHES POSSIBLE. FRONTAL BOUNDARY WILL STALL NEAR OR JUST SOUTH OF THE REGION AND WILL CONTINUE POTENTIAL SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS FROM WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JCH
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 3:01 AM EDT | Rip Current Statement | JAX | Flagler, Nassau | 22 hr |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.